Jump to content
Important Survey - Please Participate ×

Valium Taper - This is going to be tougher than I thought


[Mu...]

Recommended Posts

In the past month I’ve gone from 30 mg of Valium to 28mg.  About 2 - 4 days after my taper I feel terrible side effects.  My jaw muscles are so tight and my left ear drum hurts.  I am already discouraged but there are times I feel strong.  I have dark thoughts and feel that I will never heal.  My doctor wants me to try Effexor to help with my symptoms but I’m reluctant to do that.  I am trying to reduce my dose by 1 percent every 1 week.  Is that too fast.  I really underestimated how tough this will be.  I need encouragement.  I am feeling agoraphobic and have rolling panic attacks but some times I feel calm.  I am using about 900 mg of Gabapentin and also using a supplement called NAC and another called GABA.  I drink tart cherry juice and take magnesium for muscle issues.  Does a 1 percent taper seem about right?
Link to comment
Share on other sites

I'm working on a valium taper myself.  You will actually heal.  But you have to go slow and it will take some time.  If going from 30 to 28mg is too much try just going to 27mg the next time.  My advice is to take it as slow and as gradual as you need to.  Even if you just went to from 28 mg to 27.5, and stayed on the dose a couple weeks, you'd still be making progress.  Personally I don't take supplements and wouldn't recommend Effexor, as it could complicate things.  My wife takes it though for depression and it does seem to help her.  Though yesterday she noticed it can have it's own withdrawal effects.  They didn't seem that terrible though but I wouldn't want to confuse them with valium's.  The good news is you will be alright, you just have to do what's manageable.  I have panic and agoraphobia as well.  A lot of times I tell myself it's not something I can control, just some shit I occasionally have to fight against.  Sometimes it's there sometimes it's not though and I'm just busy thinking about/doing other stuff.  You will be ok brother.               
Link to comment
Share on other sites

I would suggest (as was suggested to me by a great pharmacist) let AT LEAST two weeks pass before you drop another dose.

 

You can go slower. It takes as long as it takes. you could try holding longer. For me I tried higher dosages, lower dosages etc. I found that going down 5% of my current dose and holding every three weeks works for me. I find that holding longer gives me the courage to take another step down because I feel ok enough by week 3.

 

Forget a timeline. Listen to your body. Right now it's saying that it's too much too soon. Hold as long as you need. But try and never go back up.

 

I've had to hold as long as 3 months due to life factors.

 

 

 

I know it sounds discouraging but slow and steady is the key here. Don't rush it. And it's not a race. Some people have to do it slower than others.

 

I think of it this way. I'm trying to minimize withdrawals as I lower my dose. If that means I hold for a month or longer then that's what I do. It's going to take a long time. If it takes two years, I could not taper or continue to taper but two years are going to pass regardless.

Link to comment
Share on other sites

Thanks for taking time to respond.  I had hoped that dropping .25 mg each week would be conservative enough but maybe I need to hold for 2 weeks.  I’ve had tinnitus before I got hooked on Valium but today I woke up to ringing that is really loud.  I also feel that hyperacusis is kicking in.  Certain sounds actually hurt my left ear.  I’m panicking a bit.  What a horrific combination of symptoms.  I’ll try to hold at my current dose for at least 1 week and see if things settle down.  If I need to wait 2 weeks before cuts I’ll do that but I don’t want this crap in me.  I’m so sorry that I went down this Benzo road.  It is literally a deal with the devil.  I’m trying to stay strong but losing hope.  It seems like such a huge mountain to climb.
Link to comment
Share on other sites

Sometimes the cut and hold method is too abrupt for our systems. I’ve found the daily microtaper to be much smoother. You still need to listen to your body, sometimes the really small cuts can catch up to you and you’ll need to hold. Either way you decide to go, your body will tell you what is best if you pay attention.  :smitten: :smitten:
Link to comment
Share on other sites

I am starting to feel that those that have recovered from Benzo withdrawal were on a much lower dose than I am on.  I’ve cut from 30 mg to 28 mg in one month and am feeling so hopeless.  Each day seems like an insurmountable mountain in front of me.  I started taking Benzos to help deal with tinnitus and anxiety.  Now I know that it only makes me worse. I do find that Gabapentin does help with the hyperacusis.  I never had that until I started my withdrawal.  Do you guys feel that a 1 percent taper each week is too fast.  I feel just as anxious and upset no matter what I do.  I normally feel a bit better in the evenings.  I think that is simply because I made it through another day.
Link to comment
Share on other sites

I am starting to feel that those that have recovered from Benzo withdrawal were on a much lower dose than I am on.  I’ve cut from 30 mg to 28 mg in one month and am feeling so hopeless.  Each day seems like an insurmountable mountain in front of me.  I started taking Benzos to help deal with tinnitus and anxiety.  Now I know that it only makes me worse. I do find that Gabapentin does help with the hyperacusis.  I never had that until I started my withdrawal.  Do you guys feel that a 1 percent taper each week is too fast.  I feel just as anxious and upset no matter what I do.  I normally feel a bit better in the evenings.  I think that is simply because I made it through another day.

 

I’ve seen people on obscenely high doses, like 100 mg a day of Valium and they recover. I was on 20 mg and I’m down to 2.2 mg and doing OK. Many people find the first cuts to be hard, but then they find their “groove” and start feeling better. I found this to be true for me.

Link to comment
Share on other sites

×
×
  • Create New...